MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/22/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac vein.A 12.0 x80, 75cm charger balloon catheter was advanced at an overlap between two previously implanted 14x90mm wallstents.However, the balloon could not be fully dilated and ruptured.The procedure was completed with another of the same.No complications were reported and patient's status was stable.
 
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the iliac vein.A 12.0 x80, 75cm charger balloon catheter was advanced at an overlap between two previously implanted 14x90mm wallstents.However, the balloon could not be fully dilated and ruptured.The procedure was completed with another of the same.No complications were reported and patient's status was stable.Device evaluated by mfr: a visual examination of the returned device confirmed that the balloon was unfolded had been subjected to positive pressure.A visual and microscopic examination was performed on the returned charger device.Blood was noted within the balloon which is evidence of a device leak.The returned device was attached to an encore inflation unit and positive pressure was applied.The balloon could not be inflated due to the presence of solidified blood within the balloon material.The device was soaked in a water bath at a temperature of 37 degrees celsius to help soften the solidified blood before further inflation attempts were made.On removal from the bath the returned device was again attached to encore inflation unit and positive pressure was applied when a pinhole leak was identified in the balloon approximately 52mm distal to the distal edge of the proximal markerband.A visual and microscopic examination identified no issues with the balloon material that could have contributed to the complaint incident.A visual and microscopic examination found no issue with the markerbands of the device which could have contributed to the complaint incident.A visual and tactile examination identified no damage or any issues along the length of the device.No issues were noted with the tip section of the device.No other issues were identified during the product analysis.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key7890211
Report Number2134265-2018-61136
Device Sequence Number2726173
Product Code FGE
UDI-Device Identifier08714729803881
UDI-Public08714729803881
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/07/2021
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0021718331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/06/2018
Initial Date Received by Manufacturer 08/24/2018
Supplement Date Received by Manufacturer09/20/2018
Initial Report FDA Received Date09/19/2018
Supplement Report FDA Received Date10/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
STENT: TWO 14X90MM WALLSTENTS; STENT: TWO 14X90MM WALLSTENTS